I Take Lyrica And Tegretol. Which One Could Cause Difficulty Speaking?

Question

Asked by Dorothy

I Take Lyrica And Tegretol. Which One Could Cause Difficulty Speaking?

I was prescribed Lyrica for severe leg pain due to three ruptured disks and severe spinal stenosis. I am already taking Tegretol XR for Trigenimal Neuralgia and Epilepsy. I am in a quandry now. The Tegretol makes me feel drunk at times. I have started having trouble speaking and feel jittery since the Lyrica. Would the combination of the drugs cause this?

Answer

Both of these medications can cause a number of side effects associated with the central nervous system. According to Rx List - which has a extensive listing of possible side effects - tegretol can cause agitation or drowsiness and speech disturbances. Lyrica, on the other hand, may be associated with speech disturbances.

These side effects are fairly rare but they do happen. Unfortunately most medications do cause side effects in at least some people. You and your doctor will have to decide if the benefits of taking them outweigh the negative effects of not taking them.

Good luck.

http://www.healthcentral.com/chronic-pain/find-drug-68370-73.html

http://www.healthcentral.com/bipolar/drug-information-1315-150.html